MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US S-ROM*SLEEVE PRX ZTT, 16B-LRG; S-ROM HIP SYSTEM : HIP FEMORAL SLEEVE

DEPUY ORTHOPAEDICS INC US S-ROM*SLEEVE PRX ZTT, 16B-LRG; S-ROM HIP SYSTEM : HIP FEMORAL SLEEVE
Catalog Number 521465
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Pain (1994)
Date of Event 05/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary:fracture of s-rom hip stem at proximal sleeve area.The device associated with this report was returned to depuy synthes for evaluation.The product was returned to depuy synthes for evaluation.The depuy synthes team forwarded pictures to the depuy synthes r&d which conducted a visual inspection of the returned device.Based on review of images of the s-rom hip stem, which is comprised of a stem and proximal sleeve, the stem was fractured proximally within the sleeve.There were also cracks observed in the sleeve, through the lateral aspect of the proximal sleeve consistent with the level of fracture through the stem and at the root of the anterior proximal slot of the sleeve.The proximal sleeve exhibited bone adhesion to the porous coating, which would suggest the sleeve was likely well fixed.There was damage to the sleeve and stem consistent with damage due to the retrieval process.Beach markings characteristic of fatigue crack propagation were observed and suggested an anterolateral fatigue initiation site.Greater than 95% of the fracture surface appears to exhibit fatigue characteristics, with less than 5% due to overload.This is suggestive of low stress fatigue, as higher stresses would lead to a larger overload region.The surface of the lateral aspect of the stem proximal to the fracture surface (region previously in contact with the proximal sleeve) displayed evidence of localized wear and/or fretting.This is likely attributed to rubbing of the proximal portion of the lateral stem with the inside lateral surface of the sleeve with crack opening and closing.The cracks within the proximal sleeve were likely secondary to the stem fracture, due to the stresses generated from lateral impingement of the proximal portion of the lateral stem with crack opening against the lateral side wall of the sleeve.The proximal sleeve did appear to have been well fixed in the femur.The hip stem was cyclically loaded beyond the material limit, resulting in fatigue crack initiation and propagation.No evidence was observed to suggest material or manufacturing defects of the titanium s-rom femoral stem and sleeve.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A manufacturing record evaluation was performed for the finished device product code 521465 and lot number 3009723, and no non-conformance were identified during manufacturing.No evidence of a device nonconformance a relation of the product with the reported adverse event.As the observed condition of the 12/14srom lat 16x11x150/30+4 would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the sleeve is fractured.

Common Device Name
S-ROM HIP SYSTEM : HIP FEMORAL SLEEVE
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI  
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key17585553
Report Number1818910-2023-17071
Device Sequence Number17050558
Product Code LPH
UDI-Device Identifier10603295170624
UDI-Public10603295170624
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2014
Device Catalogue Number521465
Device Lot Number3009723
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/04/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2023
Initial Report FDA Received Date08/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown